MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; SYRINGE, PISTON

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; SYRINGE, PISTON
Catalog Number 309695
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 309695; batch # 4122242.It was reported that the bd luer-lok had foreign matter.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Just want to bring this to your awareness, below are pics of sin# 362157 sterile control syringe 10ml.When the or team opened it, it was dirty.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Foreign matter.One sample and three photos were provided to our quality team for investigation.Through visual inspection, it was observed that the sample has a brownish discoloration present on the thumb grip.Fourier transform infrared spectroscopy (ftir) analysis was performed, and the most likely match found is grease used in the manufacturing process.The condition observed is non-conforming per product specification.Potential root cause for the foreign matter non-fluid path internal to package defect is associated with the molding process.As corrective action, quality alert will be issued to the plant.Furthermore, a device history record review was completed for provided lot number 4122242.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.

Brand Name
BD LUER-LOK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20445541
Report Number1213809-2024-00709
Device Sequence Number15460298
Product Code FMF
UDI-Device Identifier30382903096955
UDI-Public(01)30382903096955(11)240501(17)290430(10)4122242
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309695
Device Lot Number4122242
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown